MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 XTND 145 RSA REAM GUID INSRTR; SHOULDER RECONSTRUCTION INSTRUMENTATION

DEPUY IRELAND - 3015516266 XTND 145 RSA REAM GUID INSRTR; SHOULDER RECONSTRUCTION INSTRUMENTATION
Catalog Number 230774101
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, "locking mechanism on ream guide inserter is loose.Pops open under very little pressure." the product was not returned to medtech orthopaedics; however, photos were provided for review.See attachment " image (2).Jpg & image (2).Jpg".The photo investigation of " 230774101, xtnd 145 rsa ream guid insrtr" can not revealed the reported condition.As, the provided evidence was not sufficient to confirm the reported event of loose.Functionality issues can not be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the xtnd 145 rsa ream guid insrtr would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
It was reported that the locking mechanism on the ream guide inserter is loose and pops open under very little pressure.The product damage documented has been identified during loan kit inspection, by the loan kit technician.The event and alert date are the date that the inspection took place.There are no surgeon, procedure, or patient details available.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9, g1 (manufacturing site name).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : locking mechanism on ream guide inserter is loose.Pops open under very little pressure.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the device exhibits a condition consistent with heavy use.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional evaluation was performed and it revealed the lever was extremely loose.The complaint condition was replicated.The overall complaint was confirmed as the observed condition of the xtnd 145 rsa ream guid insrtr would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.

Brand Name
XTND 145 RSA REAM GUID INSRTR
Common Device Name
SHOULDER RECONSTRUCTION INSTRUMENTATION
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21281838
Report Number1818910-2025-01815
Device Sequence Number9355694
Product Code PHX
UDI-Device Identifier10603295518792
UDI-Public(01)10603295518792(10)FE2081671
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230774101
Device Lot NumberFE2081671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer02/04/2025
02/27/2025
03/27/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date02/05/2025
03/09/2025
03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown